A deadly "zombie" drug is sweeping the streets of American states A deadly "zombie" drug is sweeping the streets of American states

A deadly "zombie" drug is sweeping the streets of American states

A deadly "zombie" drug is sweeping the streets of American states
-
Reports indicate that a drug described as a "zombie drug", more deadly than "xylazine" (a drug used to anesthetize animals), is sweeping across the United States with overdoses.

Medetomidine, a powerful animal tranquilizer used for dogs and cats, is believed to have caused a wave of overdose deaths in Chicago this month, with it showing up in the drug supply in eight other states.

The cost of 5 mg of the drug "medetomidine", developed by Orion Pharmacy and distributed by Pfizer, is approximately $43.

The tranquilizer is mixed with fentanyl and “other street drugs” to create deadly cocktails, similar to the drug “xylazine” that began appearing in illicit supplies during the “Covid” pandemic.

But officials say it is 200 times stronger than xylazine, and can lead to many side effects, including turning users into a "zombie" state.

The Forensic Sciences Research Center said that "medetomidine" was most often observed in samples containing fentanyl and "xylazine," and was also detected in a mixture of "heroin" and "cocaine."

Animal studies showed that the drug initially lowers blood pressure and slows the heart rate, increasing the risk of arrhythmia. If a high dose is taken, the heart rate can slow to the point that it cannot pump enough blood, leading to heart failure, sudden cardiac arrest, or sudden death.

Medetomidine can also cause serious effects such as hallucinations and sedation. It also slows down the body's nervous functions, leading to confusion and lethargy.

Experts said that medetomidine is not an opioid, so it does not respond to naloxone or Narcan, the most common brands of opioid reversal medications.

However, officials recommend using naloxone if someone is suspected of overdose, because medetomidine is always used with opioids.

2 Comments

  1. Heightened awareness and access to naloxone are crucial for overdose response.

    ReplyDelete
  2. Informative

    ReplyDelete
Previous Post Next Post

Worldwide News Search HereπŸ‘‡